MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TFFB-24-82-ZT
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 04/26/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
Fluid was leaking out of the captor valve when the 24 mm x 82 mm main body graft was initially flushed and required additional fluid to flush the device.Midway through the procedure the doctor commented that the valve was leaking steadily.He proceeded to wrap packs around the valve.When the grey dilator was removed the blood loss from the valve increased.After using the coda balloon the grey dilator was reinserted into the valve to reduce the blood loss.Post procedure the doctor estimated a blood loss of 1-1.5 litres and x 2 units of packed cells was ordered.
 
Additional Manufacturer Narrative
The reported event occurred during an endovascular aneurysm repair.Investigation - evaluation: a review of the complaint history, drawings, device history record, instructions for use (ifu), manufacturing instructions, specifications, trends, and quality control of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.This complaint is the only one associated with this lot number due to this product only having one per lot.The device is shipped with an instruction for use (ifu) that describes the indications for use, warnings, precautions and appropriate method of use for this device.Specifically, it states "endovascular stent grafting is a surgical procedure, and blood loss from various causes may occur, infrequently requiring intervention (including transfusion) to prevent adverse outcomes.It is important to monitor blood loss from the hemostatic valve throughout the procedure, but is specifically relevant during and after manipulation of the gray positioner.After the gray positioner has been removed, if blood loss is excessive, consider placing an uninflated molding balloon or an introduction system dilator within the valve, restricting flow." it is most likely that the cause of the reported event was damage and/or tearing of the disc subcomponent.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Measures have been previously conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5669365
Report Number1820334-2016-00318
Device Sequence Number174338
Product Code MIH
UDI-Device Identifier10827002484075
UDI-Public(01)10827002484075(17)170724(10)6038133
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberTFFB-24-82-ZT
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/11/2016
Device Age9 MO
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/20/2016
Supplement Report FDA Received Date06/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR